Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have pityriasis lichenoides, itchy rash, brown spots in groin. Should I be concerned?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5859 Questions
Question
I am 46 year old female and i was diagnosed with pityriasis lichenoides when I was 36. I presently have this rash and am very itchy. This morning I woke up with a number of round spots in my groin area that are brown in color and look like bruises that are healing. What can these spots be attributed to and how concerned should I be? As indicated, my skin - pretty much everywhere - is very itchy right now. I have not consistently experienced this type of itching with pityriasis lichenoides outbreaks, but I have eczema spots at this time as well.
Posted Wed, 21 Aug 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 19 minutes later
Hello,
Thanks for the query.
It looks like you have developed a fungal infection in the groin. This is called as tinea cruris.
Pityriasis lichenoids rash wont appear so suddenly.
Apply an anti fungal powder like clotrimazole. This will help control itch as well as infection and will also keep the area dry.
Also take an anti histamine tablet like cetrizine.
Let me know if you have any other doubts. Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor